It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Knee & Hip Problems Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 11-26-2008, 08:50 PM   #1
Junior Member
(female)
 
Join Date: Nov 2008
Location: california
Posts: 10
kimberly48 HB User
thr on nov 18

i had a total hip replacement last week on the 18. i have had some pretty intense spasms which my doctor told me is nothing to worry about and will pass. i feel really good for the most part. i had pt for the first time yesterday and am a bit sore today. my biggest complaint is these stockings (ted) the itching from them is almost making me crazy. i think i have to wear them until i see my dr on the2 of dec. what is the longest you take them off? i am taking shots of blood thinner everyday. my leg that i couldn't move easy before my surgery is still hard to move but i am only 8 days out. any words of wisdom would be appreciated.

 
Reply With Quote
Old 11-27-2008, 05:29 AM   #2
Senior Veteran
(female)
 
Join Date: Nov 2007
Location: Edmond, OK,USA
Posts: 808
Silver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB User
Re: thr on nov 18

Hi Kimberly:

It sounds to me like you are doing just great! Those TEDs are pesky things but maybe your doctor will say you can take them off, when you see him soon.

The more walking around you do, the better. We all are told that walking is the very best for our hip replacements. Just don't over do and get over tired. Stop before the fatigue sets in. Rest a while, then back to activity around home.

Shirley H.

 
Reply With Quote
Sponsors Lightbulb
   
Old 11-27-2008, 09:54 AM   #3
Veteran
(female)
 
Join Date: Jan 2008
Location: Houston, Texas USA
Posts: 415
Larimergirl HB UserLarimergirl HB UserLarimergirl HB User
Re: thr on nov 18

I know how you feel about the TEDS!!!! I absolutely hated them. I had to wear hip/thigh high ones for 4 weeks (during summer in Houston!) and then begged my doctor to let me wear knee highs for 2 weeks. (These were easier to put on/take off by myself without assistance--sock donner was key) At end of 6 weeks, I was free. BUT, other folks have doctors who only made them wear for two weeks. It really does seem to vary from doctor to doctor. Then, when I was able to take them off, my skin flaked for weeks! Hang in there though--once you're done with them you won't look back.
Maggie

 
Reply With Quote
Old 12-13-2008, 01:23 PM   #4
Newbie
(female)
 
Join Date: Feb 2008
Location: New Zealand
Posts: 2
cyclisthippo48 HB User
Re: thr on nov 18

Quote:
Originally Posted by kimberly48 View Post
i had a total hip replacement last week on the 18. i have had some pretty intense spasms which my doctor told me is nothing to worry about and will pass. i feel really good for the most part. i had pt for the first time yesterday and am a bit sore today. my biggest complaint is these stockings (ted) the itching from them is almost making me crazy. i think i have to wear them until i see my dr on the2 of dec. what is the longest you take them off? i am taking shots of blood thinner everyday. my leg that i couldn't move easy before my surgery is still hard to move but i am only 8 days out. any words of wisdom would be appreciated.
Hello from New Zealand. I had my left total hip replacement on 28 November so I am now 16 days out. My surgeon said I didn't need to wear TEDS or blood thinners but to keep moving around. I still find the exercises (especially the one moving the leg out to the side on the bed) hard. I am still on two crutches and in the last day or two seem to get a lot of pain in the lower back on the left (sacro iliac), I also get numb toes if I sit too long. The leg is about 2cm longer than the unoperated leg, but surgeon says this will bed in as he got the legs the same length in surgery. How are you now as you are about a week ahead of me post op? I am just 49yr old. It seems to be slow progress to me, but that might be because I'm usually pretty active. Look forward to hearing from you. Cheers. Nicolette

 
Reply With Quote
Old 12-19-2008, 07:07 PM   #5
Junior Member
(female)
 
Join Date: Oct 2008
Location: North Port, FL
Posts: 19
hipgirl612 HB User
Re: thr on nov 18

I don't know why you have to wear those stockings. I had my THR on Nov. 14th, and never had to wear them. I did have to have blood thinner shots twice a day for 10 days though.

I am doing pretty well after surgery. I have just a slight achey pain. I used a walker the first 10 days and had a PT come to the house once a week. Now I am using a cane or limping on my own around the house. When we go shopping I usually bring the walker since it's not as tiring.

The thing I hate the most is sleeping flat on my back. My doc said it will be a while until I can turn onto my side.

 
Reply With Quote
Old 12-20-2008, 05:11 AM   #6
Senior Veteran
(female)
 
Join Date: Nov 2007
Location: Edmond, OK,USA
Posts: 808
Silver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB UserSilver Swan HB User
Re: thr on nov 18

[QUOTE=hipgirl612;3826194]I don't know why you have to wear those stockings. I had my THR on Nov. 14th, and never had to wear them. I did have to have blood thinner shots twice a day for 10 days though.

Hi hipgirl612:

It may be that some doctors are super cautious and conservative - sort of like some men wearing both a belt and suspenders to keep their pants from falling down!

Shirley H.

 
Reply With Quote
Old 12-20-2008, 06:30 AM   #7
Newbie
(female)
 
Join Date: Dec 2008
Location: Des Plaines, IL
Posts: 6
Reecy HB User
Re: thr on nov 18

TED's certainly aren't comfortable, but they aren't for ever either. :-) You aren't alone in the way you feel. I would be amazed to find anyone who has worn them that like them. Still at the same time, the precaution I feel was well worth the discomfort and aggrevation of getting the darn things on.

Cheri

 
Reply With Quote
Old 12-20-2008, 08:06 AM   #8
Junior Member
(female)
 
Join Date: Nov 2008
Location: california
Posts: 10
kimberly48 HB User
Re: thr on nov 18

done with the teds and the shots thank goodness. i am also using a cane when i go out and use it just a bit in the house. i am going back to work the first of the year and i pray that i will not need the cane very much. my physical thearpist has given me some really tuff exercises to get those muscles working again. also he made the comment that i have been limping for sooooooooooo long (years) that i have ot retrain my brain to not let me walk with a limp. glad to hear that you are doing well.
peace and health
kimberly

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
Okay to post brand names? moderator2 Acne 0 01-14-2003 09:50 AM
Board Posting Guidelines Reminder moderator2 Acne 0 12-24-2002 08:10 PM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



SweetPeainSF (48), janewhite1 (47), Silver Swan (29), jennybyc (26), SpineAZ (24), Grumpyathome (21), james079 (20), ldy12 (19), glennxyz (17), tiredbeinsick (17)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 10:40 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!